Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 33, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 31, 2002, 6:12 PM EDT for Atkinson County, Clinch County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2002, 6:12 PM EDT (22:12 UTC)
- Expired
- May 31, 2002, 7:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Atkinson County, GA, Clinch County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1219 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
388 WUUS52 KJAX 312212 SVRJAX GAC003-065-312300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 612 PM EDT FRI MAY 31 2002 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ATKINSON COUNTY AND CLINCH COUNTY IN SOUTHEAST GEORGIA * UNTIL 700 PM EDT * AT 612 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES SOUTH OF AXSON...OR ABOUT 8 MILES SOUTHEAST OF PEARSON...MOVING SOUTH AT 5 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 700 PM EDT... AXSON AND PEARSON... COGDELL... HOMERVILLE AND DU PONT... VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. $$ LAT...LON 3128 8271 3131 8295 3095 8294 3090 8263 JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:10 PM EDT, 4 hours 2 minutes earlier.
Area forecast discussion, May 31, 2:10 PM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 210 PM EDT FRI MAY 31 2002 CURRENT...TSTORMS NOW FIRING ALL ALONG EAST COAST SEABREEZE EARLY THIS AFTERNOON. EXPECT ACTIVITY TO MAKE ONLY SLOW PROGRESS INLAND WITH LIGHT SOUTHWEST FLOW ALOFT. WEST COAST SEA BREEZE SHOULD BECOME ACTIVE AS AFTERNOON WEARS ON. WILL HAVE TO KEEP AN EYE ON OUTFLOW COLLIONS AND SEABREEZE COLLISIONS FOR ANY SEVERE STORMS. FORECAST...MODELS ARE LARGELY UNCHANGED FROM PAST SEVERAL RUNS REGARDING NEXT SEVERAL DAYS. CUT-OFF LOW WILL SPIN IN THE GULF THROUGH THE SEVERAL DAYS. MOST GUIDANCE EVENTUALLY PULLS THE REMAINS OF THE LOW ACROSS NORTHEAST FLORIDA DURING THE LATE MONDAY OR TUESDAY TIME FRAME. THE ETA/ECMWF RETREATS THE LOW WEST OVER TEXAS BEFORE IT DISSIPATES. PREFER TO FOLLOW THE MAJORITY OF THE GUIDANCE ALTHOUGH TIMING OF WHEN LOW LIFTS OUT IS QUITE UNCERTAIN. AFTER TODAY...H5 TEMPERATURES WARM A BIT...FROM -11 TODAY TO -8 THROUGH THE WEEKEND INTO EARLY IN THE WEEK. HEIGHTS AND THICKNESSES TO SLOWLY RISE AS WELL SO TEMPS WILL BE A BIT WARMER AND POPS JUST A BIT LOWER. BEST RAIN CHANCES LIKELY TO BE AS THE UPPER LOW LIFTS ACROSS THE AREA BUT WONT TRY TO PIN THAT DOWN AT THIS POINT. OVERALL...WILL STICK CLOSE TO CURRENT FORECAST. MARINE...NO HEADLINES. PRELIM CCF... AMG BB 066/093 067/095 067 25332 SSI BB 071/088 072/089 072 25221 JAX BB 067/092 070/093 070 25332 SGJ BB 070/087 070/088 071 25332 GNV TB 066/093 068/092 068 25342 OCF TB 066/093 069/093 069 25342 .JAX... .GA...NONE. .FL...NONE. CAMP
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:32 PM EDT | Severe Thunderstorm Warning | JAX | Coffee, Jeff Davis | 43 min |
| May 31, 3:34 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 41 min |
| May 31, 4:46 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Charlton | 59 min |
| May 31, 6:10 PM EDT | Severe Thunderstorm Warning | JAX | Wayne | 65 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.